MAUDE Adverse Event Report: AMBU A/S AMBU ASCOPE 4 BRONCHO LARGE; FLEXIBLE VIDEO BRONCHOSCOPE

AMBU A/S AMBU ASCOPE 4 BRONCHO LARGE; FLEXIBLE VIDEO BRONCHOSCOPE
Model Number 478001000
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The tip of the bronchoscope teared off was due to the user who bent the et tube, this caused that the bending section of the ascope was not in a straight position during removal of the scope.Thus, user applied excessive force to remove the scope from the tube causing the ascope bending section to tear off during removal of the scope.Further, according to the ifu for ascope 4 broncho family the user should always make sure that the bending section is in straight position (neutral/non-deflected) and excessive force should not be used when withdrawing the endoscope.The product risk evaluation has been evaluated and the risk is assessed as acceptable.No remedial, corrective or preventive actions are taken as a result of this event.Ambu will keep monitoring this issue and take actions if necessary.
 
Event or Problem Description
An ascope 4 broncho was used in combination with a shiley evac oral tracheal tube.When the ascope 4 broncho large was pulled out, the tip of the bronchoscope teared off.The bending piece got stuck in the tube and caused an airway obstruction.The user has confirmed that the tracheal tube was bent during the procedure.

Brand Name
AMBU ASCOPE 4 BRONCHO LARGE
Common Device Name
FLEXIBLE VIDEO BRONCHOSCOPE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
Manufacturer (Section G)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA   2750
Manufacturer Contact
lena søndergaard
baltorpbakken 13
ballerup, 2750
DA   2750
MDR Report Key13225304
Report Number9610691-2021-00020
Device Sequence Number3868558
Product Code EOQ
UDI-Device Identifier05707480135530
UDI-Public05707480135530
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478001000
Device Catalogue Number478001000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Initial Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown